Alert archive / Maryland / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Baltimore/Washington

June 19, 2007Allegany County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 19, 2007, 2:58 PM EDT for Allegany County, Maryland. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 2:58 PM EDT (18:58 UTC)
Expired
Jun 19, 2007, 3:28 PM EDT
In force
30 min
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

County Allegany County, MD

The radar

The Sterling radar (KLWX), 127 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:47 AM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 19, 10:47 AM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1047 AM EDT TUE JUN 19 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...TRIGGERING SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL
THEN REGAIN CONTROL THROUGH THE END OF THE WORKWEEK. A COLD FRONT
WILL MOVE ACROSS THE FORECAST AREA LATE SATURDAY AND SUNDAY...
BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 5 PM THIS AFTERNOON/...
GOING FCST GNLY ON TRACK. CWFA HAZY BUT OTRW CLR. CLDS BLDG IN THE
UPR OHVLY ATTM...AND RGNL RADAR DEPICTS WDLY SCT TSRA ACRS OH/WRN
PA/WRN NYS. MODIFIED 12Z IAD SNDG REVEALS A HIGH CAPE/LOW SHEAR
ENVIRONMENT /MEAN LYR CAPE 2500J/KG/. SREF PROBABILITY GDNC
SUGGESTING CAPES MORE LIKELY TO REACH 1000J/KG LVL. FCST MAXT WELL
W/IN REACH FM RAOB FULL SUN TEMPS. JUST LIKE THE CAPES...THINK THE
CLDS WL INHIBIT MAX HEATING...BUT WE SHUD BE ABLE TO REACH CNVCTV
TEMPS FIRST. WK S/WV...DIFFERENTIAL HTG BNDRYS...TRRN...AND LEE
TROFFING WL COMBINE TO INITIATE ACTIVITY. ERN CWFA MOST PRIMED FOR
STRONG/SVR STORMS. WL KEEP ENHANCED WORDING IN PLACE...AND ADJUST
POPS UPWD. MOST OTR CHGS MINOR. IT WL BE HOT BUT HIDX FALLS SHORT
OF ADVY CRIT /105F/. NEW PKG FORTHCOMING.

&&

.SHORT TERM /5 PM THIS AFTERNOON THROUGH 6 PM WEDNESDAY/...
THE FRONT STILL LAGS WELL TO OUR WEST BY EVENING...SO EXPECT
THUNDER TO CONTINUE WELL INTO THE NIGHT.

THE COLD FRONT WILL BE OVER THE DELMARVA BY 12Z WEDNESDAY...WHILE
THE UPPER TROUGH WILL BE FURTHER WEST OVER FAR WESTERN PENNSYLVANIA
AND WEST VIRGINIA. THIS WILL FORCE THE MENTION OF SHOWERS AND
THUNDERSTORMS TO REMAIN IN THE FORECAST ON WEDNESDAY FOR THE
SOUTHEASTERN THIRD OF THE FORECAST AREA...PUSHING OFF THE COAST BY
THE AFTERNOON. TEMPERATURES WILL BE NOTABLY COOLER WEDNESDAY
COMPARED TO THE BEGINNING OF THE WEEK...WITH HIGHS ONLY REACHING THE
MID 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD BEHIND THE DEPARTING COLD FRONT WEDNESDAY
NIGHT AND CONTINUE ITS HOLD ON THE MID ATLANTIC THROUGH THE END OF
THE WORK WEEK. THIS WILL HELP PROVIDE MOSTLY SUNNY/CLEAR SKIES AND
NEAR NORMAL TEMPERATURES.

NEXT COLD FRONT IS EXPECTED TO MAKE ITS WAY INTO THE REGION THIS
WEEKEND. GFS MOS POPS GIVE SLIGHT CHANCE TO CHANCE POPS SATURDAY AND
SUNDAY WITH THE FRONT. THE PREFRONTAL TROUGH WILL DEVELOP ALONG AND
WEST OF THE BLUE RIDGE BY SATURDAY AFTERNOON AND THE FRONT WILL
STALL OVER SOUTHER VIRGINIA SUNDAY. HIGH PRESSURE WILL EVENTUALLY
REGAIN CONTROL FOR EARLY NEXT WEEK.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
MVFR HZ STILL AFFECTING ALL TAF SITES...AND WL AMD TAFS ACCRDGLY.

STILL EXPECT THUNDERSTORMS TO START TO DEVELOP DURING THE EARLY
AFTERNOON AND SHOULD BE MOVING ACROSS THE FORECAST AREA DURING THE
MID AFTERNOON THROUGH AT LEAST THE FIRST HALF OF THE NIGHT. WINDS
SHOULD REMAIN WITH A SOUTHERLY COMPONENT THROUGH TODAY AND THE
FIRST HALF OF TONIGHT.

NO ADDITIONAL AVIATION CONCERNS DURING THE MID TO LATE WEEK.
SHOWERS AND TSRA ARE AGAIN POSSIBLE DURING THE WEEKEND WITH A COLD
FRONT.

&&

.MARINE...
WIND GUSTS ON THE BAY MAY JUST REACH SMALL CRAFT CRITERIA THIS
EVENING OF 15 TO 20 KT. WILL STILL HOLD WITH 15 KT FOR NOW.
EXPECT ONLY A FEW HOURS OF POSSIBLE CRITERIA WINDS IF THEY
OCCUR...AND THOSE WNDS WUD BE SURROUNDED BY LCLLY HIER WNDS/WVS
DUE TO TSTMS.

WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA WEDNESDAY
AFTERNOON AS NORTHWEST WINDS INCREASE BEHIND THE FRONT. WIND SPEEDS
AND GUSTS ARE MARGINAL AT THIS POINT...SO WILL NOT RAISE THE
ADVISORY WITH THIS PACKAGE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAR
NEAR TERM...HTS
SHORT TERM...SAR/STRONG
LONG TERM...SAR
AVIATION...HTS/STRONG/SAR
MARINE...HTS/STRONG/SAR
Hazardous weather outlook, Jun 19, 11:31 AM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1131 AM EDT TUE JUN 19 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-201015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1131 AM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES WILL REACH THE MID 90S TO AROUND 100 THIS
AFTERNOON ACROSS THE FORECAST AREA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON
THROUGH TONIGHT. SOME OF THESE STORMS ARE EXPECTED TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER
IS BETWEEN 3 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY.

HTS

In the hours before

Local storm report, Jun 19, 9:39 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
939 AM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             GREENVILLE              38.00N 79.16W
06/18/2007  E0.88 INCH       AUGUSTA            VA   TRAINED SPOTTER

            NICKEL SIZE HAIL

0410 PM     TSTM WND DMG     1 S CROZET              38.05N 78.70W
06/18/2007                   ALBEMARLE          VA   LAW ENFORCEMENT

            LARGE TREE DOWN ON RT. 240 NEAR BROWNSVILLE

0410 PM     HAIL             CROZET                  38.07N 78.70W
06/18/2007  M1.00 INCH       ALBEMARLE          VA   TRAINED SPOTTER

0430 PM     TSTM WND DMG     3 N FRONT ROYAL         38.97N 78.18W
06/18/2007                   WARREN             VA   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

0449 PM     TSTM WND DMG     NORTH GARDEN            37.94N 78.64W
06/18/2007                   ALBEMARLE          VA   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE WESTERN PORTION OF THE
            COUNTY.

0455 PM     TSTM WND DMG     HUNTLY                  38.83N 78.11W
06/18/2007                   RAPPAHANNOCK       VA   LAW ENFORCEMENT

            TREES DOWN IN THE HUNTLY AREA.

0455 PM     TSTM WND DMG     LOVINGSTON              37.77N 78.88W
06/18/2007                   NELSON             VA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0505 PM     TSTM WND DMG     SHIPMAN                 37.72N 78.84W
06/18/2007                   NELSON             VA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0540 PM     TSTM WND DMG     VIEWTOWN                38.64N 78.04W
06/18/2007                   RAPPAHANNOCK       VA   CO-OP OBSERVER

            NUMEROUS TREES DOWNED BETWEEN AMISSVILLE AND CASTLETON.

0705 PM     TSTM WND DMG     CUMBERLAND              39.65N 78.76W
06/18/2007                   ALLEGANY           MD   FIRE DEPT/RESCUE

            TREES DOWNED IN CUMBERLAND.

0715 PM     TSTM WND DMG     2 N COOKSTOWN           38.32N 77.70W
06/18/2007                   SPOTSYLVANIA       VA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED POWER LINES DOWN AND TREES DOWN
            ON POWER LINES NORTH OF COOKSTOWN NEAR THE ORANGE COUNTY
            LINE.

&&

ROSA
Special weather statement, Jun 19, 12:51 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1251 PM EDT TUE JUN 19 2007

WVZ054-191745-
PENDLETON WV-
1251 PM EDT TUE JUN 19 2007

...STRONG THUNDERSTORMS TO AFFECT PENDLETON COUNTY...

AT 1251 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHEAST OF RIVERTON...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

THE COMMUNITIES OF UPPER TRACK WILL BE AFFECTED BY THIS STORM.
Special weather statement, Jun 19, 1:35 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
135 PM EDT TUE JUN 19 2007

WVZ502-191830-
EASTERN GRANT WV-
135 PM EDT TUE JUN 19 2007

...STRONG THUNDERSTORMS TO AFFECT EASTERN GRANT COUNTY...

AT 135 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF LANDES...MOVING NORTHEAST AT 5 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. TORRENTIAL DOWNPOURS WITH AN INCH PER HOUR RAINFALL RATE IS
ALSO POSSIBLE WITH THIS STORM ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING.

THE COMMUNITIES OF LANDES...CABINS...PETERSBURG...KLINE GAP...
SEYMOURVILLE AND ARTHUR WILL BE AFFECTED BY THIS STORM.
Special weather statement, Jun 19, 1:50 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
150 PM EDT TUE JUN 19 2007

WVZ504-191815-
EASTERN MINERAL WV-
150 PM EDT TUE JUN 19 2007

...STRONG THUNDERSTORMS TO AFFECT EASTERN MINERAL COUNTY...

AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RIDGEVILLE...MOVING EAST AT 10 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF KEYSER...FORT ASHBY...HEADSVILLE AND BURLINGTON
WILL BE AFFECTED BY THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

MANNING
Special weather statement, Jun 19, 2:21 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
221 PM EDT TUE JUN 19 2007

VAZ028-WVZ050-191845-
HAMPSHIRE WV-FREDERICK VA-
221 PM EDT TUE JUN 19 2007

...STRONG THUNDERSTORMS TO AFFECT EASTERN HAMPSHIRE AND NORTHERN
FREDERICK COUNTIES...

AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CAPON BRIDGE...MOVING EAST AT 10 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF WHITACRE...BLOOMERY AND CROSS JUNCTION WILL BE
AFFECTED BY THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

MANNING

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:55 PM EDTSevere Thunderstorm WarningLWXFrederick, City of Winchester65 min
Jun 19, 3:02 PM EDTSpecial Marine WarningLWX69 min
Jun 19, 3:40 PM EDTSpecial Marine WarningLWX49 min
Jun 19, 4:30 PM EDTSevere Thunderstorm WarningLWXNelson60 min
Jun 19, 5:52 PM EDTSevere Thunderstorm WarningLWXRockingham38 min
Jun 19, 6:21 PM EDTMarine Weather StatementLWX3 hr
Jun 19, 3:14 PM EDTSevere Thunderstorm WarningLWXSaint Mary's61 min
Jun 19, 3:42 PM EDTSevere Thunderstorm WarningLWXWashington32 min
Jun 19, 4:25 PM EDTSevere Thunderstorm WarningLWXMontgomery65 min
Jun 19, 4:35 PM EDTSevere Thunderstorm WarningLWXFrederick55 min
Jun 19, 2:46 PM EDTSevere Thunderstorm WarningLWXHampshire44 min
Jun 19, 3:04 PM EDTSevere Thunderstorm WarningLWXMorgan56 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.